Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 20, 2021, 7:02 PM CDT for Randall County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 20, 2021, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
County Randall County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
012 WWUS84 KAMA 210002 SPSAMA Special Weather Statement National Weather Service Amarillo TX 702 PM CDT Sun Jun 20 2021 TXZ016-017-317-210030- Palo Duro Canyon TX-Randall TX-Deaf Smith TX- 702 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND EAST CENTRAL DEAF SMITH COUNTIES UNTIL 730 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near Canyon, moving southeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Canyon, Lake Tanglewood, Mescalero Park, Buffalo Lake, Dawn, Umbarger and Timbercreek Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3489 10225 3515 10201 3505 10171 3478 10202 TIME...MOT...LOC 0001Z 318DEG 8KT 3501 10196 $$ Ward
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:24 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 20, 2:24 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
224 PM CDT Sun Jun 20 2021
.DISCUSSION...
A pattern shift is ongoing across the region this afternoon as the
upper level high over the desert southwest continues to move
towards the southwest over northern Baja California. Northwesterly
flow aloft is being observed on the latest water vapor satellite
imagery and GOES satellite wind plotter data, with thunderstorms
starting to fire over the New Mexico mountains. Surface
observations show a surface trof draped southwest to northeast
across the northwestern half of the combined Panhandles, which
will potentially serve as a focal point for late afternoon and
early evening shower and thunderstorm activity. In addition, quite
a few observations show 100 to 104 degree temperatures across the
region, both ahead of and behind the surface trof, with cooler
temperatures behind a cold front presently over east central
Colorado and northwestern Kansas. Latest mesoanalysis shows that
instability is increasing across the region, with CAPE values
around 1000 to 1500 J/kg mainly along the surface trof. There is a
strong cap in place and subsidence aloft that needs to be
overcome, though a vorticity max does appear to be transiting the
region this afternoon. Given these factors, a few high resolution
models do suggest a thunderstorm or two break out mainly after 5
PM where the cap can be reached along the surface trough, with
isolated thunderstorms introduced to account for that potential.
Later this evening, a cold front will move into the area with some
disagreement among the CAMS guidance as to whether anything is
going to occur. The RAP is the least favorable of the bunch, while
the HRRR and the NAMNest are both showing showers and
thunderstorms occurring along the frontal boundary as it
progresses south late tonight into early Monday morning. The main
disturbance supporting this frontal boundary activity is presently
moving into Wyoming, and is pushing a shortwave trof across the
Colorado Rockies. It will be these features that must align with
the cold front in order to cause thunderstorms to occur, with the
Oklahoma Panhandle and northeastern Texas Panhandle favored.
Activity should exit east of the area by midday Monday, with low
and mid level clouds filtering in behind the cold front helping
to keep daytime high temperatures in the 70s (a few 80s cannot be
ruled out) Monday afternoon.
Tuesday will see a rebound in temperatures as the upper high
starts to strength once more and the main ridge axis pushes east
into New Mexico. On Wednesday and Thursday, the center of the
upper level high will be over west Texas with the ridge axis
across the combined Panhandles. High temperatures recover into the
mid 80s east and mid 90s west on Tuesday as a result of rising
heights aloft, and into near record/record territory with nearly
the entire region seeing triple digit heat return. A Heat Advisory
will become necessary for Palo Duro Canyon and Hutchinson County
once more for both Wednesday and Thursday afternoon if the
forecast trend holds, as high temperatures could reach as high as
107 to 108 degrees for both locations.
Towards the latter end of the forecast period, medium range
guidance is showing another shortwave disturbance moving
southeast out of Canada and diving down the front range of the
Rockies Friday into Saturday. This will help to bring back
northwest flow aloft late Thursday night, and better chances for
precipitation for Friday and Saturday as dynamics aloft become a
bit more favorable for activity to make it to the region from the
mountains of New Mexico and Colorado. It is a bit early to tell if
there is any severe potential with such activity, let alone where
the best chances may lie until details come into focus. However,
with that being said, this is our next window of opportunity for
precipitation in the region, as these extended dry streaks have
done us no favors in keeping up with year-to-date precipitation
averages.
Bieda
&&
.AVIATION...Previous Discussion...18Z TAFs...A surface trof is in
the Texas Panhandle this afternoon, which has made the winds
variable at KDHT and northerly at KGUY. This feature should slowly
progress south, and could help cause an isolated thunderstorm
near KAMA AFT 20/22Z. The coverage of such thunderstorms will be
sparse enough to not mention at this time. A cold front will be
moving into the Texas and Oklahoma Panhandles late this afternoon
and evening, which will increase northerly to north-northeasterly
winds to around 15 to 25 kts with gusts as high as 35 to 40 kts.
In addition, some light showers and thunderstorms could form along
and behind this front, though there is only enough certainty to
prevail such a condition at KGUY BTWN 21/10Z thru 21/16Z. Lower
CIGs are also being hinted at by some high resolution models with
this cold front, possibly as low as 1500 to 2500 feet AGL, which
will need to be monitored with the future TAF issuances.
Bieda
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 64 75 54 89 68 / 20 20 0 0 0
Beaver OK 61 76 55 90 66 / 40 30 0 0 0
Boise City OK 56 73 53 93 65 / 40 20 0 0 0
Borger TX 66 79 58 93 71 / 30 20 0 0 0
Boys Ranch TX 65 77 56 95 70 / 20 10 0 0 0
Canyon TX 64 76 53 91 67 / 20 10 0 0 0
Clarendon TX 67 76 54 85 66 / 20 20 0 0 0
Dalhart TX 58 74 52 93 63 / 20 20 0 0 0
Guymon OK 60 76 56 94 67 / 40 20 0 0 0
Hereford TX 65 77 54 93 67 / 20 5 0 0 0
Lipscomb TX 62 75 54 87 65 / 30 30 0 0 0
Pampa TX 63 74 54 87 66 / 30 20 0 0 0
Shamrock TX 66 76 53 85 64 / 20 20 0 0 0
Wellington TX 67 78 54 86 65 / 20 20 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Hutchinson...Palo Duro Canyon.
OK...None.
&&
98/11Hazardous weather outlook, Jun 20, 1:58 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 158 PM CDT Sun Jun 20 2021 OKZ001>003-TXZ001>020-317-210700- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 158 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Heat Advisory is in effect for the Palo Duro Canyon and Hutchinson County until 8 PM CDT this evening. A few thunderstorms will be possible overnight tonight across the combined Oklahoma and Texas Panhandles. Widespread severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Heat Advisory may be needed for Palo Duro Canyon Wednesday and Thursday afternoon. Chances for thunderstorms return late Thursday in the northeastern combined Panhandles, with further chances possible Friday night and Saturday for the entire combined Panhandles. Widespread severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Bieda
In the hours before
Special weather statement, Jun 20, 6:25 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Amarillo TX
625 PM CDT Sun Jun 20 2021
TXZ016-017-317-210000-
Palo Duro Canyon TX-Randall TX-Deaf Smith TX-
625 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND EAST
CENTRAL DEAF SMITH COUNTIES UNTIL 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Mescalero Park, or 8 miles northwest of Canyon, moving
southeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Canyon, Lake Tanglewood, Mescalero Park, Buffalo Lake, Umbarger and
Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3506 10235 3518 10205 3518 10201 3512 10171
3493 10182 3479 10203
TIME...MOT...LOC 2324Z 295DEG 13KT 3509 10201
WardSpecial weather statement, Jun 20, 7:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 702 PM CDT Sun Jun 20 2021 TXZ016-017-317-210030- Palo Duro Canyon TX-Randall TX-Deaf Smith TX- 702 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND EAST CENTRAL DEAF SMITH COUNTIES UNTIL 730 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near Canyon, moving southeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Canyon, Lake Tanglewood, Mescalero Park, Buffalo Lake, Dawn, Umbarger and Timbercreek Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3489 10225 3515 10201 3505 10171 3478 10202 TIME...MOT...LOC 0001Z 318DEG 8KT 3501 10196 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:38 PM CDT | Special Weather Statement | AMA | Randall | 52 min |
| Jun 21, 7:08 AM CDT | Special Weather Statement | AMA | Hemphill | 52 min |
| Jun 21, 7:26 AM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 49 min |
| Jun 21, 3:29 AM CDT | Special Weather Statement | AMA | Beaver | 61 min |
| Jun 21, 3:39 AM CDT | Special Weather Statement | AMA | Texas | 51 min |
| Jun 21, 4:53 AM CDT | Special Weather Statement | AMA | Texas | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.